Michigan, 2012Winter Weather in Michigan, February 9 to 10, 2012
February 9 to 10, 2012 · NWS MQT · 4 events in 4 counties and zones
Moderate lake effect snow showers and blowing snow in the wake of a strong cold front affected portions of west and north central Upper Michigan from the evening of the 9th into the morning of the 10th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate lake effect snow showers and blowing snow in the wake of a strong cold front affected portions of west and north central Upper Michigan from the evening of the 9th into the morning of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 9, 6:56 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 9, 6:56 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
656 PM EST THU FEB 9 2012
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 435 PM EST THU FEB 9 2012
A 500MB LOW IS CURRENTLY OVER FAR NRN QUEBEC...WHERE IT WILL STAY
THROUGH AT LEAST FRIDAY. A 500MB TROUGH IS MOVING AROUND THE W SIDE
OF THIS LOW AND CURRENTLY STRETCHES FROM THE LOW CENTER TO CENTRAL
MANITOBA. AT THE SFC...AN ARCTIC COLD FRONT AND ASSOCIATED TROUGH IS
CURRENTLY JUST N OF THE CWA. VERY DRY AIR IN THE LOW AND MID LEVELS
KEPT SKIES CLEAR...EXCEPT FOR SOME HIGH CLOUDS...ALLOWING
TEMPERATURES TO CLIMB INTO THE MID 30S ACROSS MOST OF UPPER MI THIS
AFTERNOON.
THE COLD LOOKS TO MOVE INTO THE KEWEENAW SHORTLY AFTER 00Z FRI
/ORIENTED IN A WSW TO ENE DIRECTION/...BUT FINE SCALE MODELS SUGGEST
A LAKE ENHANCED BAND MAY FORM OVER OVER THE KEWEENAW A COUPLE OF
HOURS AHEAD OF THE FRONT IN WLY WINDS AS 850MB TEMPS FALL TO AOB
-10C. DO NOT HAVE HIGH POPS FOR THE PRE FRONTAL LES BAND SINCE AIR
WILL BE SO DRY INITIALLY. BY 03Z FRI...MODELS SHOW THE COLD FRONT
FROM JUST N OF THE HURON MOUNTAINS TO NEAR IRONWOOD. BY 06Z FRI...THE
FRONT SHOULD BE FROM NEAR GRAND MARAIS TO IRON MOUNTAIN. THEN BY 09Z
FRI...THE FRONT SHOULD BE JUST S OF THE ENTIRE CWA. EXPECT A GOOD
BURST OF SNOW RIGHT ALONG THE FRONT...ESPECIALLY IN UPSLOPE AREAS
NEAR LAKE SUPERIOR...WHERE SOUTH CENTRAL UPPER MI WILL LIKELY ONLY
SEE MINOR SNOW ACCUMULATIONS TONIGHT. LES WILL THEN ORGANIZE BEHIND
THE FRONT AS 850MB TEMPS FALL TO AROUND -18C RIGHT BEHIND THE
FRONT...AND WILL BE COLDEST AROUND 12Z AS LOW AS -25C. LOW LEVEL
WINDS BEHIND THE FRONT WILL BE NEARLY UNIDIRECTIONAL FROM AROUND 000
TO 010 DEGREES...PUTTING N WIND FAVORED AREAS UNDER THE GUN FOR THE
BEST LES. WITH THE ARRIVAL OF THE COLDEST AIR AROUND 12Z FRI WILL
ALSO COME DRIER MID LEVEL AIR AND LOWERING INVERSION HEIGHTS AS SFC
RIDGING PUSHES IN FROM THE NW. BY 18Z FRI...AIR WILL BE QUITE DRY
ABOVE 850MB...WITH A MORE INVERTED V TYPE SOUNDING IN THE LOW LEVELS
DUE TO DAYTIME HEATING. THIS WILL LEAD TO DIMINISHING LES THROUGH THE
DAY FRI...WITH ONLY SOME SCATTERED SNOW SHOWERS BY LATE IN THE DAY.
AS FAR AS SNOWFALL AMOUNTS AND HAZARDS...THE HEAVIEST SNOW SHOULD
FALL ALONG AND JUST BEHIND THE COLD FRONT...AND WOULD CONTINUE
LONGER EXCEPT FOR THE DRY AIR MOVING IN SO QUICKLY. THE PREVIOUS
FORECAST HAS SNOW TOTALS IN THE 3 TO 5 INCH RANGE OVER THE FAVORED N
WIND SNOWBELTS...WHICH IS JUST SUB LES ADVISORY /5 INCHES IN 12
HOURS/. THIS LOOKS REASONABLE GIVEN HIGH SNOW TO LIQUID RATIOS IN
THE 20-25 TO 1 RANGE SINCE THE BEST LIFT WILL BE IN THE DGZ DURING
THE EXPECTED TIME OF HEAVIEST SNOW. HIGH RESOLUTION MODELS SUCH AS
THE NCEP HIGH RES WRF-ARW/NMM THE LOCAL HIGH RES WRF WOULD SUGGEST
HIGHER SNOW TOTALS...BUT THOSE APPEAR TO BE OVERDOING AMOUNTS. WILL
USE THOSE MODELS FOR FROPA/PRECIP TIMING...BUT WILL UNDERPLAY THEIR
QPF AMOUNTS. WINDS WILL BE GUSTY...SO THERE WILL BE SOME VISIBILITY
RESTRICTIONS. WILL NOT ISSUE ANY HEADLINES AT THIS TIME DUE TO THE
FACT THAT THE HEAVIEST PRECIP WILL FALL WELL BEFORE MORNING COMMUTE
AND AMOUNTS SHOULD BE SUB ADVISORY AT MOST.
TEMPS THU NIGHT AND FRI WILL BE VERY CHILLY...ESPECIALLY COMPARED TO
OUR TEMPS AS OF LATE. LOWS TONIGHT WILL RANGE FROM NEAR 0F OVER
INTERIOR W AND FAR ERN UPPER MI...TO THE LOW TEENS OVER E CENTRAL
UPPER MI. HIGHS ON FRI WILL NOT BE MUCH WARMER. OVER THE W HALF OF
UPPER MI...EXPECT HIGHS AROUND 10F...WITH HIGHS IN THE TEENS OVER
THE E HALF OF UPPER MI. WIND CHILLS WILL ALSO BE A
CONCERN...ALTHOUGH NOT LOW ENOUGH FOR ANY HEADLINES. EXPECT WIND
CHILL VALUES AS LOW AS THE NEGATIVE TEENS LATE TONIGHT THROUGH
FRIDAY MORNING...THEN AGAIN FRIDAY EVENING.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 435 PM EST THU FEB 9 2012
THE AO WHICH HAS BEEN POSITIVE NEARLY CONTINUALLY FROM EARLY NOV HAS
BECOME NEGATIVE IN THE LAST FEW WEEKS. HOWEVER...THE NAO HAS
REMAINED POSITIVE...SO THE WARM WINTER PATTERN HAS CONTINUED FOR
UPPER MI DESPITE THE AO TURNING NEGATIVE. SINCE NOV 1...THE AVG TEMP
HERE AT THE NWS OFFICE HAS BEEN 24.9F...MAKING THIS THE 3RD WARMEST
NOV 1-FEB 8 PERIOD ON RECORD. THE WARMEST NOV 1-FEB 8 PERIOD
OCCURRED IN 2001-2002 WITH AN AVG TEMP OF 28.1F. OVER THE NEXT WEEK
OR SO...IT LOOKS LIKE THE AO WILL REMAIN NEGATIVE...BUT LESS SO...
WHILE THE NAO TRENDS TOWARD NEUTRAL/NEGATIVE. THIS WILL PROBABLY
RESULT IN ABOVE NORMAL TEMPS ON THE WHOLE THRU NEXT WEEK. HOWEVER...
THERE WILL BE A PERIOD OF COLDER AIR/BLO NORMAL TEMPS OVER THE NEXT
FEW DAYS AS DEEP POLAR VORTEX CENTERED JUST NE OF HUDSON BAY SWINGS
A PORTION OF ITS ASSOCIATED ARCTIC AIRMASS INTO THE GREAT LAKES
REGION IN RESPONSE TO A RIDGE THAT HAS BUILT N THRU THE NW
TERRITORIES. AFTER THE PUSH OF ARCTIC AIR OVER THE NEXT FEW DAYS...
THE NRN STREAM WILL RETREAT WITH PATTERN TAKING ON A DISTINCT SPLIT
FLOW NEXT WEEK. WHETHER OR NOT THIS SPLIT FLOW LEADS TO ANY SRN
STREAM SYSTEMS REACHING THE UPPER GREAT LAKES REMAINS TO BE SEEN.
RIGHT NOW...IT APPEARS THAT THE OVERALL DRY PATTERN WILL PERSIST
NEXT WEEK.
BEGINNING FRIDAY NIGHT...WITH 850MB TEMPS AROUND -20C...LES WILL BE
ONGOING IN AREAS FAVORED BY NW WINDS. DRY AIR/LOW INVERSION BLO 4KFT
AND HINTS OF INVERTED-V/WELL-MIXED BOUNDARY LAYER WILL KEEP LES
LIGHT INITIALLY. HOWEVER...WITH THE DENDRITIC SNOW GROWTH TEMP ZONE
(DGZ) IN THE CONVECTIVE LAYER...MIGHT STILL BE ABLE TO FLUFF UP A
FEW INCHES OF SNOW LOCALLY...HIGHEST OVER THE NE FCST AREA WHERE
LONGER OVERWATER FETCH CAN WORK TO OFFSET DRY AIR. WINDS OVER FAR SW
UPPER MI MAY BACK SUFFICIENTLY TO CUT OVERWATER TRAJECTORIES ENOUGH
TO ALLOW FOR SOME CLEARING. TEMPS THERE SHOULD FALL INTO THE SINGLE
DIGITS BLO ZERO. ELSEWHERE...TEMPS SHOULDN'T FALL BLO THE SINGLE
DIGITS/LWR TEENS AS SFC-925MB WINDS MAINTAIN A FLOW OFF OF LAKE
SUPERIOR.
LOOKS LIKE LES WILL RAMP UP SAT/SAT EVENING AS A SHORTWAVE DROPS S
AROUND POLAR VORTEX CENTERED NE OF JAMES BAY. WITH 850MB TEMPS
MODERATING SLIGHTLY...DGZ RISES A BIT AND BECOMES MORE IDEALLY
POSITIONED IN THE CONVECTIVE LAYER/UPWARD MOTION REGION. RISING
INVERSION/DEEPER MOISTURE PROFILE AND CONVERGENT NORTHWESTERLY FLOW
ALL POINT TO POTENTIAL HEADLINE EVENT...MORE LIKELY ADVY GIVEN THE
SHORT WINDOW WHERE ALL PARAMETERS LINE UP BEST (UPWARD MOTION IN
DGZ/DEEP MOISTURE/HIGHER INVERSION HEIGHTS). LONGER FETCH AND LONGER
DURATION OF MORE FAVORABLE LES PARAMETERS SUGGEST BEST SNOW
ACCUMULATIONS WILL BE OVER THE NE FCST AREA. OVER WRN LAKE
SUPERIOR...FLOW IS MORE WESTERLY. AS IS OFTEN THE CASE WITH WESTERLY
WINDS IN THAT AREA...ENHANCED CONVERGENCE COULD SET UP BTWN THE
PORCUPINE MTNS AND HOUGHTON DUE TO A SLIGHTLY MORE SOUTHERLY WIND
COMPONENT TOWARD THE APOSTLE ISLANDS AND A MORE NORTHERLY COMPONENT
TOWARD ISLE ROYALE. SO...BEST SNOW ACCUMULATIONS IN WRN UPPER MI
WILL PROBABLY OCCUR IN THAT AREA. LES WILL WIND DOWN ALONG WITH
DECREASING CLOUDS W TO E LATER SAT NIGHT INTO SUN AS WAA BEGINS. BY
SUN EVENING...AIR MASS SHOULD BE WARM ENOUGH TO BRING AN END TO ANY
LINGERING LES OVER THE NE FCST AREA.
MON THRU THU...AS ALLUDED TO ABOVE...NRN STREAM RETREATS WITH SPLIT
FLOW BEING THE RULE NEXT WEEK. STILL LOOKS LIKE A SRN BRANCH WAVE
MOVING INTO THE MID MISSISSIPPI VALLEY MON MAY BRING THE NRN END OF
ASSOCIATED -SN SHIELD INTO PORTIONS OF SRN UPPER MI. NOTHING MORE
THAN LOW CHC/SLIGHT CHC POPS ARE WARRANTED. BENIGN/DRY WEATHER THEN
FOLLOWS TUE/WED. EVEN LES WON'T BE A CONCERN WITH CONSENSUS 850MB
TEMPS WARMER THAN -8C. HEADING INTO THU...GFS/ECMWF INDICATE NRN
STREAM ENERGY PASSING BY TO THE N WHILE ANOTHER SRN STREAM SYSTEM
MOVES TO THE MID MISSISSIPPI VALLEY. TRACK OF NRN WAVE N OF UPPER MI
SUGGESTS MINIMAL PCPN THREAT HERE....AND SIMILAR TO THE PREVIOUS SRN
BRANCH WAVE...PCPN WITH THE SRN SYSTEM WILL LARGELY PASS BY TO THE
S. SO...OPTED FOR A DRY FCST FOR THU. RETREATING NRN STREAM AND
SPLIT FLOW SUGGESTS TEMPS WILL RETURN TO ABOVE NORMAL VALUES NEXT
WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 655 PM EST THU FEB 9 2012
A COLD FRONT WILL MOVE THROUGH THE TAF SITES EARLY IN THE FCST
PERIOD. THE MAIN CONCERN IS THE TIMING OF THE FRONTAL PASSAGE AT
EACH SITE AND THE BEGINNING OF LAKE EFFECT SNOW. INITIAL STAGES OF
THE PASSAGE WILL RANGE FROM 01Z AT CMX TO 05Z AT SAW. EXPECT QUICKLY
VEERING WINDS WITH THE FRONTAL PASSAGE AND AN INCREASE IN
WINDS...ESPECIALLY AT CMX. LAKE EFFECT SNOW AND BLOWING SNOW WILL
ALSO BEGIN SHORTLY AFTER THE FRONTAL PASSAGE. CONDITIONS WILL LIKELY
FALL TO IFR VIS WITH MAINLY MVFR CIGS. CONDITIONS WILL START TO IMPROVE
FRIDAY MORNING AS DRY AIR MOVES IN.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 435 PM EST THU FEB 9 2012
AN ARCTIC COLD FRONT WILL MOVE ACROSS LAKE SUPERIOR THIS
EVENING...USHERING IN MUCH COLDER AIR. EXPECT OCCASIONAL NORTHERLY
GALE GUSTS TO 35KTS AND HEAVY FREEZING SPRAY...ESPECIALLY ACROSS THE
CENTRAL AND EASTERN LAKE. A LULL IN THE WINDS AND HEAVY FREEZING
SPRAY CAN BE EXPECTED FRIDAY AFTERNOON AS A LOW LEVEL RIDGE BUILDS
IN FROM THE NORTH. THEN FROM FRIDAY NIGHT THROUGH SATURDAY
NIGHT...AN INCREASING PRESSURE GRADIENT FROM A RIDGE IN THE NORTHERN
PLAINS BUILDING IN ON THE BACK SIDE OF THE DEPARTING EASTERN TROUGH
WILL BRING NORTHWESTERLY GALES TO 35KTS AND HEAVY FREEZING SPRAY TO
PORTIONS OF LAKE SUPERIOR. CONDITIONS QUIET DOWN FOR THE REMAINDER
OF THE PERIOD STARTING SUNDAY AS THE RIDGE MOVES OVER THE UPPER
GREAT LAKES.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING FROM 1 AM EST /MIDNIGHT CST/ FRIDAY
TO 7 PM EST /6 PM CST/ SATURDAY FOR LSZ162-240>251-263>267.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...TITUS
LONG TERM...ROLFSON
AVIATION...JLB
MARINE...TITUSHazardous weather outlook, Feb 9, 4:24 PM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
424 PM EST THU FEB 9 2012
MIZ010>014-084-101200-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-
424 PM EST THU FEB 9 2012 /324 PM CST THU FEB 9 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ001>007-009-085-101200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-NORTHERN SCHOOLCRAFT-
424 PM EST THU FEB 9 2012 /324 PM CST THU FEB 9 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
MODERATE LAKE EFFECT SNOW SHOWERS ARE LIKELY TONIGHT NEAR LAKE
SUPERIOR...MAINLY ACROSS THE SNOW BELTS FAVORED BY NORTH WINDS.
SNOW ACCUMULATIONS OF A FEW INCHES ARE POSSIBLE. SEE THE LATEST
FORECAST FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LAKE EFFECT SNOW SHOWERS IN THE NORTH WIND SNOW BELTS WILL DIMINISH
DURING THE DAY FRIDAY. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE.
SEE THE LATEST FORECAST FOR FURTHER DETAILS.
THERE IS THE POTENTIAL FOR MODERATE TO POSSIBLY HEAVY LAKE EFFECT
SNOW SHOWERS SATURDAY AND SATURDAY NIGHT ALONG LAKE SUPERIOR FROM
AROUND MUNISING EASTWARD. SEE THE LATEST FORECAST FOR FURTHER
DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-101200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
424 PM EST THU FEB 9 2012 /324 PM CST THU FEB 9 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NORTHERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE TONIGHT. HEAVY
FREEZING SPRAY WILL ALSO DEVELOP ACROSS MUCH OF THE LAKE TONIGHT.
SEE THE LATEST MARINE FORECAST AND MARINE WEATHER STATEMENT FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NORTHWEST TO WEST GALES TO 35 KNOTS WILL BE POSSIBLE OVER MAINLY CENTRAL
AND EASTERN LAKE SUPERIOR SATURDAY AND SATURDAY NIGHT.
HEAVY FREEZING SPRAY IS EXPECTED FRIDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-101200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
424 PM EST THU FEB 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW NORTHERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE FRIDAY
MORNING OVER NORTHERN LAKE MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
ROLFSON
Winter Weather, Ontonagon
- When
- February 9, 8:30 PM EST to February 10, 8:30 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Spotters reported four inches of lake effect snow from White Pine to Silver City in a 12-hour period. Snow and blowing snow reduced visibility to one half mile at times.
Winter Weather, Baraga
- When
- February 9, 10:00 PM EST to February 10, 7:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- Public
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
There was a public report of five inches of lake effect snow accumulation in L'anse in a nine-hour period.
Winter Weather, Marquette
- When
- February 9, 11:00 PM EST to February 10, 1:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Over six inches of lake effect snow fell in a 12-hour period at the National Weather Service in Negaunee Township.
Winter Weather, Alger
- When
- February 10, 12:00 AM EST to 8:00 AM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Spotters from Eben Junction to Munising reported three to four inches of snow along with considerable blowing and drifting of snow. Visibility was reduced to one half mile or less at times.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364905, 364904, 364903, 364906.